Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 231, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Oct 10, 2001, 6:58 PM CDT for Parker County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 10, 2001, 6:58 PM CDT (23:58 UTC)
- Expired
- Oct 10, 2001, 8:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Parker County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 12.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1934 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 8.7
The text
As transmitted, in the capitals the NWS used until 2016.
828 WUUS54 KFWD 110001 SVRFTW TXC367-110100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 658 PM CDT WED OCT 10 2001 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PARKER COUNTY IN NORTH CENTRAL TEXAS * UNTIL 800 PM CDT * AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF WEATHERFORD...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WEATHERFORD AROUND 720 PM CDT WILLOW PARK AROUND 730 PM CDT ALEDO AROUND 735 PM CDT DOPPLER RADAR DETECTED HAIL UP TO ONE INCH IN DIAMETER WITH THIS SEVERE THUNDERSTORM. LAT...LON 3287 9802 3258 9803 3259 9756 3294 9757
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 10, 6:00 PM CDT, 58 minutes earlier.
Area forecast discussion, Oct 10, 6:00 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD AVIATION DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 600 PM CDT WED OCT 10 2001 AVIATION DISCUSSION... AN OUTFLOW BOUNDARY WAS MOVING THROUGH THE METROPLEX AIRPORTS AT 23Z...EXTENDING JUST NORTHWEST OF A MCKINNEY...TO DFW TO 20 MILES NORTHWEST OF GRANBURY. THIS BOUNDARY WILL CONTINUE TO SLOWLY SLIDE SOUTHEAST DURING THE NEXT COUPLE OF HOURS. THUNDERSTORMS 50 TO 90 MILES WEST OF DFW AT 23Z...WILL CONTINUE TO MOVE EAST AT 30 MPH...AND SHOULD ACROSS THE METROPLEX AIRPORTS BETWEEN 1 AND 4Z. THUNDERSTORMS WILL LIKELY HOLD OFF UNTIL AFTER MIDNIGHT IN THE WACO AREA...AS THE COLD FRONT NEARS. MVFR CIGS ALONG WITH MORE WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE TONIGHT INTO THURSDAY. 58 250 PM CDT WED OCT 10 2001 SEVERE THREAT WILL CONTINUE ACROSS ALL OF CWA TONIGHT...WITH THE GREATEST POTENTIAL FOR SEVERE WEATHER ACROSS THE NORTHWEST HALF OF THE AREA THIS EVENING AND EARLY TONIGHT. COLD FRONT WILL BECOME QUASI STATIONARY ACROSS NORTH CENTRAL TEXAS THIS EVENING. THIS WILL RESULT IN A TRAIN ECHO PATTERN WHERE THE FRONT STOPS...AND A FLASH FLOOD WATCH MAY BE NECESSARY SOMETIME TONIGHT. CURRENT THINKING IS HEAVIEST RAINS WILL BE ACROSS SOUTHEAST COUNTIES. NEXT SHORT WAVE IS MUCH STRONGER THAN THE ONE THAT WILL MOVE ACROSS THE AREA TONIGHT. AS A RESULT THE FRONT WILL BECOME STATIONARY ACROSS SOUTHERN ZONES ON THURSDAY WITH A BACKING UPPER FLOW...AND WITH THE UPPER FLOW BECOMING STRONG SOUTHWEST LATE THURSDAY NIGHT AND EARLY FRIDAY STRONG ISENTROPIC LIFT WILL OCCUR ACROSS FRONT WITH INCREASING CLOUDS AND AN INCREASING CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON INTO EARLY SATURDAY. FCSTID = 59 DFW 62 74 60 77 / 100 40 0 20 ACT 65 78 62 77 / 80 70 30 20 .FWD...NONE.
In the hours before
Special weather statement, Oct 10, 1:11 PM CDT, 5 hours 47 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-102100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1208 PM CDT WED OCT 10 2001 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER THE WESTERN HALF OF NORTH TEXAS...GENERALLY WEST OF A LINE FROM GAINESVILLE...TO DALLAS...TO LAMPASAS. THIS MODERATE RISK AREA INCLUDES THE CITIES OF GRAHAM...DENTON...EASTLAND... CLEBURNE...GOLDTHWAITE...MERIDIAN...DALLAS...AND FORT WORTH. THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER THE REMAINDER OF NORTH TEXAS THIS AFTERNOON AND EVENING. A COLD FRONT MOVING INTO NORTH TEXAS...ALONG WITH AN UPPER LEVEL DISTURBANCE AND DAYTIME HEATING...WILL PRODUCE SEVERE THUNDERSTORMS IN THE WESTERN PORTIONS OF NORTH TEXAS EARLY THIS AFTERNOON. THESE STORMS WILL MOVE EAST DURING THE AFTERNOON AND EVENING HOURS...BEFORE THE FRONT BECOMES STATIONARY IN THE EASTERN PART OF THE REGION TONIGHT. THE MAIN THREAT FROM THESE STORMS THIS AFTERNOON AND EVENING IS HAIL...HIGH WINDS...LIGHTNING...AND HEAVY RAIN...ALONG WITH THE POSSIBILITY OF ISOLATED TORNADOES. LATER TONIGHT AS THE FRONT SLOWS DOWN...HEAVY RAIN WILL BECOME THE PRIMARY THREAT OVER NORTH TEXAS...ESPECIALLY SOUTH OF A TEMPLE...TO CANTON LINE. ON FRIDAY...THERE APPEARS TO BE ANOTHER THREAT OF SEVERE WEATHER OVER NORTH TEXAS.
Local storm report, Oct 10, 1:59 PM CDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
159 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1148 AM 4 SW OLNEY TX 1 INCH HAIL
10/10/01 YOUNG REPORTED BY LAW
ENFORCEMENT OFFICIAL.Special weather statement, Oct 10, 4:00 PM CDT, 2 hours 58 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-110300- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT WED OCT 10 2001 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING OVER THE NORTHWESTERN HALF OF NORTH TEXAS...GENERALLY NORTHWEST OF A LINE FROM PARIS...TO DALLAS...TO LAMPASAS. THIS MODERATE RISK AREA INCLUDES THE CITIES OF GRAHAM...DENTON... SHERMAN...EASTLAND...CLEBURNE...GOLDTHWAITE...MERIDIAN...AND THE DALLAS-FORT WORTH METROPLEX. THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER THE REMAINDER OF NORTH TEXAS TONIGHT. A COLD FRONT...EXTENDING ALONG A MCALESTER OKLAHOMA...TO WICHITA FALLS...TO LUBBOCK LINE LATE THIS AFTERNOON...WILL CONTINUE TO MOVE SOUTH TONIGHT...PROVIDING THE FORCING MECHANISM FOR WIDESPREAD THUNDERSTORMS. WITH HELP FROM AN APPROACHING UPPER LEVEL DISTURBANCE...STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED GIVEN THE FAVORABLE COMBINATION OF INSTABILITY AND WIND SHEAR. LARGE HAIL AND DAMAGING WINDS ARE THE LIKELY THREAT FOR SEVERE WEATHER THROUGH THE EVENING. ISOLATED TORNADOES ARE ALSO POSSIBLE WITHIN THE CURRENT ENVIRONMENT. AS THE FRONT SLOWS DOWN LATER TONIGHT...HEAVY RAIN WILL BECOME THE PRIMARY THREAT OVER NORTH TEXAS...ESPECIALLY SOUTH OF A TEMPLE...TO CANTON LINE. ON FRIDAY...THERE APPEARS TO BE ANOTHER THREAT OF SEVERE WEATHER OVER NORTH TEXAS. 64
Local storm report, Oct 10, 6:29 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
629 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0608 PM STRAWN TX 1.75 INCH HAIL
10/10/01 PALO PINTO GOLFBALL HAIL NEAR
STRAWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.Local storm report, Oct 10, 6:42 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
642 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM TRENTON TX 1 INCH HAIL
10/10/01 FANNIN QUARTER SIZE HAIL IN
TRENTON. REPORTED BY
TRENTON FIRE DEPT.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 11:41 AM CDT | Severe Thunderstorm Warning | FWD | Young | 64 min |
| Oct 10, 3:44 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 61 min |
| Oct 10, 5:18 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 57 min |
| Oct 10, 5:57 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 63 min |
| Oct 10, 6:37 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.